Alabama, 2011Drought in Alabama, July 26 to 31, 2011
July 26 to 31, 2011 · NWS BMX · 1 event in 1 county or zone
Below normal rainfall fell across portions of central Alabama during the middle part of July. The caused drought conditions to spread.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall fell across portions of central Alabama during the middle part of July. The caused drought conditions to spread. Drought conditions began in Clay County on July 26th and persisted through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 25, 10:57 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 25, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT MON JUL 25 2011
.UPDATE...AVIATION DISCUSSION.
&&
.DISCUSSION...
WEAK SURFACE TROUGH AND SEVERAL SMALLER SCALE BOUNDARIES HAVE
CONTRIBUTED TO SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING. THE
STORMS HAVE BEEN LOSING SOME INTENSITY OVER THE PAST HOUR OR SO WITH
THE LOSS OF DAYTIME HEATING...THEREFORE KEPT RAIN CHANCES IN THE
HIGH CHANCE CATEGORY. THE BEST RAIN CHANCES APPEAR TO BE FROM NEAR
THE BHM METRO SOUTHWEST DOWN INTERSTATE 20 TO NEAR LIVINGSTON. THESE
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING AND
BRIEF HEAVY RAINFALL. ELSEWHERE...DUE TO THE MOISTURE CONTENT AND A
MID LEVEL TROUGH APPROACHING THE AREA...SHOWERS AND STORMS MAY
DEVELOP ALMOST ANYWHERE THE REMAINDER OF THE NIGHT.
THE HIGHEST LOW LEVEL MOISTURE WILL RESIDE JUST SOUTH OF THE WEAK
SURFACE BOUNDARY GENERALLY FROM I-20 SOUTHWARD WHERE LOW CLOUDS MAY
DEVELOP LATE. THERE ARE DIFFERENCES IN THE CONDITIONS ACROSS THE
AREA COMPARED TO THE PREVIOUS FEW NIGHTS...BUT SOME CLOUDS WILL
LIKELY BE AROUND. ADDITIONALLY...THE CONVECTIVE DEBRIS WILL HAVE
SOME EFFECT ON CLOUD DEVELOPMENT THE REST OF THE NIGHT. LOW LEVEL
WINDS HAVE SHIFTED TO THE NORTH JUST ABOVE THE SURFACE AND
ISENTROPIC LIFT IS NOT AS PREVALENT.
MADE SEVERAL CHANGES BASED ON CURRENT CONDITIONS BUT THE GENERAL
TREND OF THE FORECAST REMAINS THE SAME.
75
&&
.AVIATION...06Z TAF DISCUSSION.
LAST REMAINING THUNDERSTORM CLUSTER OF THE EVENING MOVING THROUGH
BHM/EET AREA JUST PRIOR TO MIDNIGHT. EVERYTHING ELSE SEEMS TO BE
DIMINISHING...AND THERE IS NO REASON TO THINK THIS TREND WONT
CONTINUE. WILL HOLD ONTO A VCTS AT EET FOR AN HOUR OR SO.
OTHERWISE...GETTING MIXED SIGNALS FROM THE COMPUTER MODELS ON
WHETHER LOW CLOUDS WILL SOCK IN OVERNIGHT. IT JUST SEEMS LIKE THERE
IS PLENTY OF LOW LEVEL MOISTURE...SO I WOULD TEND TO BELIEVE THE
CLOUDS WILL FORM IN MOST AREAS.
HAVING SAID THAT...THERE ARE ALSO INDICATIONS THAT THERE WILL BE A
PUSH OF SLIGHTLY DRIER AIR INTO THE NORTHERN COUNTIES BY TUESDAY
AFTERNOON. THEREFORE...I HAVE OPTED TO LEAVE OUT ANY MENTION OF
TSRA...VCTS...OR CB AT TCL/EET/BHM/ANB. FARTHER SOUTH AT MGM AND
TOI...I WILL INCLUDE A CB GROUP TUESDAY AFTERNOON...TO INDICATE A
LOW CONFIDENCE CHANCE FOR THUNDERSTORM DEVELOPMENT.
/61/
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 25, 5:49 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT MON JUL 25 2011
ALZ011>015-017>050-262330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
649 PM CDT MON JUL 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 6:28 PM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CDT MON JUL 25 2011
ALZ018-260100-
ETOWAH AL-
728 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH COUNTY UNTIL 800 PM CDT...
AT 729 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BOAZ TO NOCCALULA FALLS TO
SLACKLAND...AND MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GADSDEN...
RAINBOW CITY...
MARKTON...
ANDERSON...
GADSDEN MALL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3421 8585 3411 8584 3390 8590 3392 8595
3388 8599 3387 8605 3389 8611 3391 8611
3390 8614 3399 8619 3397 8625 3399 8628
3396 8631 3419 8618
TIME...MOT...LOC 0029Z 015DEG 21KT 3416 8616 3402 8601
3410 8590
75Special weather statement, Jul 25, 6:58 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT MON JUL 25 2011
ALZ014-015-260145-
WALKER AL-WINSTON AL-
758 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON AND
NORTHWESTERN WALKER COUNTIES UNTIL 845 PM CDT...
AT 758 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POPLAR SPRINGS...OR 8 MILES EAST OF LYNN...MOVING
SOUTH SOUTHWEST AT 8 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARBON HILL...
MCDOWELL CAMP GROUNDS...
ASHBANK...
NAUVOO...
ELDRIDGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3387 8729 3387 8763 3411 8763 3412 8730
TIME...MOT...LOC 0058Z 358DEG 7KT 3402 8741
75
Special weather statement, Jul 25, 9:28 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CDT MON JUL 25 2011
ALZ017-024-025-260415-
BLOUNT AL-JEFFERSON AL-SHELBY AL-
1028 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHELBY...EASTERN
JEFFERSON AND SOUTHWESTERN BLOUNT COUNTIES UNTIL 1115 PM CDT...
AT 1026 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WARRIOR TO VINCENT...AND
MOVING SOUTH AT 15 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GARDENDALE...
IRONDALE...
FULTONDALE...
MOUNTAIN BROOK...
WILSONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3359 8655 3356 8655 3355 8650 3350 8648
3342 8638 3320 8647 3318 8651 3316 8648
3306 8652 3362 8706 3379 8700 3380 8696
3387 8697 3387 8693 3391 8693 3394 8688
TIME...MOT...LOC 0328Z 009DEG 12KT 3383 8687 3340 8647
75Special weather statement, Jul 25, 10:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 PM CDT MON JUL 25 2011
ALZ024-025-260500-
JEFFERSON AL-SHELBY AL-
1122 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY AND SOUTHERN JEFFERSON
COUNTIES UNTIL MIDNIGHT CDT...
AT 1122 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VESTAVIA HILLS TO PELHAM TO
WILSONVILLE...AND MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HOOVER...
PELHAM...
COLUMBIANA...
ALABASTER...
HELENA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3358 8681 3338 8672 3328 8643 3324 8645
3323 8647 3319 8647 3320 8648 3318 8651
3316 8648 3305 8653 3306 8662 3307 8662
3306 8680 3307 8688 3321 8695
TIME...MOT...LOC 0422Z 017DEG 14KT 3340 8680 3329 8675
3321 8653
75Drought, Clay
- When
- July 26, 12:00 AM CST to July 31, 12:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions spread to Clay County on the 26th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338946.